MAUDE Adverse Event Report: BIOSENSE WEBSTER INC NAVI-STAR¿ THERMO-COOL¿ ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BIOSENSE WEBSTER INC NAVI-STAR¿ THERMO-COOL¿ ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number NI75TCJH
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 08/02/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a 73-year-old female patient (59kg) underwent an atrial fibrillation (afib) ablation procedure with a navi-star¿ thermo-cool¿ electrophysiology catheter.The patient suffered a cardiac tamponade that required a pericardiocentesis.There was a steam pop.It was reported that a steam pop occurred in the left atrial appendage during ablation.They were ablating at 45 watts when the steam pop occurred.The steam pop occurred on the first or second ablation.There was no visible char on the catheter.The flow rate of the catheter was appropriate and the catheter was flushed prior to ablation.The temperature readings displayed on the carto 3 system on and off ablation were normal.Additional information was received.The patient ended up with cardiac tamponade and a pericardiocentesis was done.There were 200 ccs of fluid was removed and the patient was stable.The patient stayed overnight with the drain in place.The drain was removed earlier today and the patient did not require any surgical repair.The physician¿s opinion on the cause of this adverse event was a bwi product malfunction.The patient outcome of the adverse event was fully recovered (no residual effects).The patient required extended hospitalization because of the adverse event, intensive care unit (icu) stay for observation until drain removed.A transseptal puncture was performed with a baylis nrg transseptal needle; standard curve c0; nrg-e-hf-71-c0.The irrigated catheter flow setting was15ml.The correct catheter settings were selected on the generator and the pump was switching from low to high flow during ablation.No errors on biosense webster, inc.Equipment.
 
Additional Manufacturer Narrative
The device evaluation was completed on 31-aug-2022.It was reported that a 73-year-old female patient (59kg) underwent an atrial fibrillation (afib) ablation procedure with a navi-star¿ thermo-cool¿ electrophysiology catheter.The patient suffered a cardiac tamponade that required a pericardiocentesis.There was a steam pop.The product was returned to biosense webster for evaluation.A visual inspection and an evaluation of all features of the device were performed following bwi procedures.Visual analysis revealed no damage or anomalies on the device.Per the event, several tests were performed.The magnetic, and temperature features were tested, and no issues were observed.In addition, the product was deflecting and irrigating correctly.No malfunctions were observed during the product analysis.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.No malfunction was observed during the product analysis.The root cause of the adverse event remains unknown.There may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the analysis.The ifu (instruction for use) states that careful catheter manipulation must be performed to avoid cardiac damage, perforation, or tamponade.The root cause of the adverse event remains unknown.There may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the analysis.As part of biosensor webster¿s quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
The bwi product analysis lab received the device for evaluation on 25-aug-2022.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
NAVI-STAR¿ THERMO-COOL¿ ELECTROPHYSIOLOGY CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez
MX  
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key15290835
Report Number2029046-2022-01973
Device Sequence Number2407149
Product Code OAD
UDI-Device Identifier10846835000573
UDI-Public10846835000573
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/14/2023
Device Model NumberNI75TCJH
Device Catalogue NumberNI75TCJH
Device Lot Number30433984M
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2022
Supplement Date Received by Manufacturer08/25/2022
08/31/2022
Initial Report FDA Received Date08/25/2022
Supplement Report FDA Received Date08/29/2022
09/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/15/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NON BWI- BAYLIS NRG TRANSSEPTAL NEEDLE; SMARTABLATE GENERATOR KIT-US; UNKNOWN BRAND PUMP; UNK_CARTO 3
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age73 YR
Patient SexFemale
Patient Weight59 KG